MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO SAFETY PROTECTIV PLUS CATHETERS; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

SMITHS MEDICAL ASD, INC. JELCO SAFETY PROTECTIV PLUS CATHETERS; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Catalog Number 306301
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device not returned to manufacturer.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the "catheter hub was fused" and found during patient use.There was patient involvement, but no harm/adverse event reported.
 
Additional Manufacturer Narrative
H6.Investigation codes: updated.Investigation summary: two photos were returned for analysis.The photos displayed two used, locked out 24gx ¾" protectiv plus devices without sheaths and with blister packaging.Magnified examination of the nose components displayed evidence of form in place gasket (fipg) adhesive overflow on the nose od in one of the two samples displayed in photo, mechanically locking the catheter hub to the nose and preventing proper disconnection/separation upon insertion, consistent with the reported event (specifically the sample with visible dried blood residue).Due to the resolution of the photo, it could not be determined whether the other sample pictured exhibited the same adhesive overflow condition.Review of the machine logbooks indicates that there was an issue with fipg adhesive overflow on product at pcm3 fipg adhesive dispense station during 1st shift, 24-may-23 and as a correction, the dispensing tip/blunt was repositioned accordingly.The process fmea for pcm3 assembly machine was reviewed for controls in place specific to the fipg adhesive dispense station.Dhr review verified that all routine controls were executed properly & in a timely manner.Based on analysis, the complaint is confirmed as a manufacturing nonconformance.In-process, product is evaluated for force to advance (fta) and force to lock (ftl) and visually inspected by operators using statistically valid sampling plans at defined intervals.If any nonconformances are found in process, the product is isolated, non-conformed and immediate action is taken to perform corrections.Inspections and tests are conducted by trained operators using statistically valid sampling plans at defined intervals.Sampling plans are based on random sampling selection and are designed to provide a high level of assurance that the true fraction defective is less than or equal to the established aql level for each quality characteristic.As a correction, this complaint is being communicated to appropriate personnel and an a3 root cause analysis will be performed to identify additional prevention & detection controls.No further correction or corrective actions will be conducted by the manufacturing facility at this time.Complaint information will continue to be monitored.Icu medical regularly reviews and analyzes post-market data for new information or adverse trends, implementing corrections, taking corrective and preventative actions accordingly.

Brand Name
JELCO SAFETY PROTECTIV PLUS CATHETERS
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan ln n
minneapolis MN 55442
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key19351016
Report Number3012307300-2024-03928
Device Sequence Number7298540
Product Code FOZ
UDI-Device Identifier10351688071224
UDI-Public(01)10351688071224(17)260525(10)4401399
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/25/2026
Device Catalogue Number306301
Device Lot Number4401399
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2024
Supplement Date Received by Manufacturer05/30/2024
Initial Report FDA Received Date05/20/2024
Supplement Report FDA Received Date06/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown